Alert archive / Mississippi / Tornado Warnings in 2008

Tornado Warning 274, NWS Jackson, MS

December 9, 2008Holmes County, Yazoo County, Mississippi

NWS Jackson, MS issued this tornado warning at Dec 9, 2008, 4:49 PM CST for Holmes County, Yazoo County, Mississippi. It was in force for 56 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 9, 2008, 4:49 PM CST (22:49 UTC)
Expired
Dec 9, 2008, 5:45 PM CST
In force
56 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Emergency
Tornado emergency

Counties Holmes County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 82 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 9, 4:50 PM CSTTSTM WND GST 602 S Yazoo City, MSPOWER LINES AND LARGE LIMBS DOWN.
Dec 9, 4:50 PM CSTHAIL 1.752 S Yazoo City, MSGOLFBALL SIZE HAIL REPORTED 2 MILES SOUTH OF YAZOO CITY ON OLD HWY 49.
Dec 9, 4:50 PM CSTTORNADO 22 N Tinsley, MSPRELIMINARY REPORT FROM NWS STORM SURVEY TEAM. A TORNADO DAMAGE PATH WAS SURVEYED WITH A STARTING POINT 2 MILES NORTH OF TINSLEY IN YAZOO COUNTY AND ENDING JUST SW OF BROZVILLE IN HOLMES COUNTY. THE TRACK WAS 29 MILES LONG, 1/4 MILE WIDE WITH MAXIMUM WINDS EST
Dec 9, 4:59 PM CSTTORNADO3 Se Yazoo City, MSTREES DOWN ACROSS HWY 49 AND LARGE SIGN BLOWN DOWN
Dec 9, 5:00 PM CSTTSTM WND DMG1 Sse Yazoo City, MSNUMEROUS TREES DOWN AND ARE BLOCKING OLD BENTON ROAD. TREES DOWN NEAR THE INTERSECTION OF HIGHWAY 3 AND BROADWAY.
Dec 9, 5:00 PM CSTTORNADO1 Sse Yazoo City, MSNUMEROUS TREES DOWN AND ARE BLOCKING OLD BENTON ROAD. TREES DOWN NEAR THE INTERSECTION OF HIGHWAY 3 AND BROADWAY.
Dec 9, 5:00 PM CSTTORNADO3 E Yazoo City, MSSTORM CHASER REPORTS SIGNIFICANT DAMAGE ALONG HWY 16 EAST OF YAZOO CITY. HOMES DAMAGED...OUTBUILDING OBLITERATED...NUMEROUS TREES ACROSS ROAD...BUSINESS DAMAGED WITH WINDOWS BLOWN OUT. COULD NOT GO ANY FARTHER EAST ON ROAD DUE TO TREES ACROSS THE HIGHWAY.
Dec 9, 5:05 PM CSTTSTM WND DMGBenton, MS1 HOME DAMAGED AND NUMEROUS TREES DOWN ON INGRAM ROAD. REPORTED BY LOCAL STORE.
Dec 9, 5:17 PM CSTTORNADOCoxburg, MSTREES DOWN AND A HOUSE DAMAGED IN COXBURG.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 9, 3:51 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 445 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
445 m²/s²
0-3 km storm-relative helicity
522 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 092249
TORJAN
MSC051-163-092345-
/O.NEW.KJAN.TO.W.0274.081209T2249Z-081209T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
449 PM CST TUE DEC 9 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF THORNTON...
  NORTHERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF YAZOO CITY...

* UNTIL 545 PM CST

* AT 449 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A LARGE AND EXTREMELY
  DANGEROUS TORNADO 7 MILES SOUTHWEST OF YAZOO CITY...MOVING
  NORTHEAST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  YAZOO CITY BY 500 PM CST...
  COXBURG BY 520 PM CST...
  TOLARVILLE BY 525 PM CST...
  BROZVILLE AND HOWARD BY 530 PM CST...

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3301 8994 3272 9039 3280 9055 3302 9038
      3302 9037 3304 9037 3317 9028
TIME...MOT...LOC 2249Z 224DEG 32KT 3280 9047

$$

CME
4 follow-up statements
000 
WWUS54 KJAN 092257
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CST TUE DEC 9 2008

MSC051-163-092345-
/O.CON.KJAN.TO.W.0274.000000T0000Z-081209T2345Z/
HOLMES MS-YAZOO MS-
457 PM CST TUE DEC 9 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR NORTHERN
YAZOO AND SOUTHWESTERN HOLMES COUNTIES...

...THIS IS A TORNADO EMERGENCY FOR THE WARNED AREA...

AT 457 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS AND STORM
SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO.  THIS
TORNADO WAS LOCATED NEAR YAZOO CITY...MOVING NORTHEAST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  BENTON BY 505 PM CST...
  MIDWAY AND EDEN BY 515 PM CST...
  COXBURG AND TOLARVILLE BY 525 PM CST...
  BROZVILLE AND EBENEZER BY 530 PM CST...
  8 MILES SOUTHEAST OF HOWARD BY 535 PM CST...
  FRANKLIN BY 540 PM CST...

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS 
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST TUESDAY EVENING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3301 8994 3272 9039 3280 9055 3302 9038
      3302 9037 3304 9037 3317 9028
TIME...MOT...LOC 2257Z 229DEG 32KT 3283 9039

$$

CME
000 
WWUS54 KJAN 092308
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
508 PM CST TUE DEC 9 2008

MSC051-163-092345-
/O.CON.KJAN.TO.W.0274.000000T0000Z-081209T2345Z/
HOLMES MS-YAZOO MS-
507 PM CST TUE DEC 9 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR NORTH
CENTRAL YAZOO AND SOUTHWESTERN HOLMES COUNTIES...

...THIS IS A TORNADO EMERGENCY FOR THE WARNED AREA...

AT 507 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS AND STORM
SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO.  THIS
TORNADO WAS LOCATED NEAR BENTON...OR NEAR YAZOO CITY...MOVING
NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  MIDWAY BY 515 PM CST...
  COXBURG AND 6 MILES SOUTHEAST OF TOLARVILLE BY 520 PM CST...
  BROZVILLE...EBENEZER AND 9 MILES SOUTHEAST OF HOWARD BY 525 PM
  CST...
  FRANKLIN BY 535 PM CST...

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS 
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY DAMAGE HAS 
BEEN REPORTED ON THE SOUTHERN END OF YAZOO CITY ALONG WITH POWER 
FLASHES.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER TO GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST TUESDAY EVENING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3317 9028 3301 8994 3280 9030 3288 9041
TIME...MOT...LOC 2307Z 232DEG 37KT 3289 9029

$$

CME
000 
WWUS54 KJAN 092315
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
515 PM CST TUE DEC 9 2008

MSC051-163-092345-
/O.CON.KJAN.TO.W.0274.000000T0000Z-081209T2345Z/
HOLMES MS-YAZOO MS-
515 PM CST TUE DEC 9 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR NORTH
CENTRAL YAZOO AND SOUTHERN HOLMES COUNTIES...

...THIS IS A TORNADO EMERGENCY FOR THE WARNED AREA...

AT 515 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS AND STORM
SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO.  THIS
TORNADO WAS LOCATED NEAR MIDWAY...OR 10 MILES NORTHEAST OF YAZOO
CITY...MOVING NORTHEAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  COXBURG AND TOLARVILLE BY 520 PM CST...
  EBENEZER BY 525 PM CST...
  BROZVILLE AND 7 MILES SOUTHEAST OF HOWARD BY 530 PM CST...
  FRANKLIN BY 535 PM CST...

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY DAMAGE HAS 
BEEN REPORTED AROUND YAZOO CITY.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST TUESDAY EVENING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3313 9021 3301 8994 3285 9023 3292 9035
TIME...MOT...LOC 2315Z 228DEG 37KT 3295 9023

$$

CME
000 
WWUS54 KJAN 092324
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
524 PM CST TUE DEC 9 2008

MSC163-092333-
/O.CAN.KJAN.TO.W.0274.000000T0000Z-081209T2345Z/
YAZOO MS-
523 PM CST TUE DEC 9 2008

...THE TORNADO WARNING FOR NORTH CENTRAL YAZOO COUNTY IS CANCELLED...

THE STORM HAS MOVED OUT OF THE COUNTY.  A TORNADO WATCH REMAINS IN 
EFFECT UNTIL 1100 PM CST TUESDAY EVENING FOR NORTHEAST LOUISIANA AND 
MISSISSIPPI.

LAT...LON 3301 8994 3295 9012 3300 9025 3313 9021
TIME...MOT...LOC 2323Z 228DEG 37KT 3300 9016

$$

MSC051-092345-
/O.CON.KJAN.TO.W.0274.000000T0000Z-081209T2345Z/
HOLMES MS-
523 PM CST TUE DEC 9 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR SOUTH
CENTRAL HOLMES COUNTY...

AT 523 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR COXBURG...OR 10 MILES SOUTHEAST OF 
THORNTON...MOVING NORTHEAST AT 45 MPH. THIS STORM HAS A HISTORY OF 
PRODUCING DAMAGE NEAR YAZOO CITY...TAKE COVER NOW

THE TORNADO WILL BE NEAR...
  BROZVILLE BY 530 PM CST...
  FRANKLIN BY 535 PM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST TUESDAY EVENING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3301 8994 3295 9012 3300 9025 3313 9021
TIME...MOT...LOC 2323Z 228DEG 37KT 3300 9016

$$

CME

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 9, 11:15 AM CST, 5 hours 34 minutes earlier.

Area forecast discussion, Dec 9, 11:15 AM CST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1115 AM CST TUE DEC 9 2008

...SEVERE STORMS THIS AFTERNOON AND INTO TONIGHT...

.UPDATE...MOISTURE AND WINDS STEADILY INCREASING AHEAD OF THE
APPROACHING STRONG LOW PRESSURE SYSTEM. UPDATED FORECAST EARLIER FOR
TORNADO WATCH ISSUANCE WHICH INCLUDES WESTERN HALF OF CWFA THROUGH
THIS AFTERNOON. THUNDERSTORMS WITH SEVERE POTENTIAL LOOK TO MOVE
INTO OUR WESTERN ZONE BY NOON AND PROGRESS EASTWARD REMAINDER OF
DAY. AREA OBSERVATIONS REPORTING SUSTAINED WINDS AROUND 20 MPH WITH
GUSTS 35 TO 40 MPH. WL LEAVE WIND AND LAKE WIND ADVISORIES IN PLACE.
TEMPERATURES WERE OK FOR THE MOST PART BUT WITH RAIN MOVING INTO
WESTERN ZONES TRIMMED A COUPLE OF DEGREES OFF AFTERNOON HIGHS.
UPDATES HAVE BEEN POSTED. /22/

&&

.PREVIOUS DISCUSSION...SHORT TERM...(TODAY THROUGH WEDNESDAY)...
SCATTERED SHRA AND ISOLATED TSRA WILL DEVELOP OVER THE LA
PARISHES/SERN AR AND WRN MS THROUGH THE EARLY MORNING HOURS. SURFACE
PRESSURE GRADIENT ALREADY 7-8MB AND VAD WINDS/PROFILERS SHOWING SLY
40-50KTS IN LOWEST 3 GATES. A WIND ADVISORY FOR GUSTS OF 40MPH+ WILL
BE POSTED ALONG A W OF KGWO-KHEZ LINE WITH A LAKE WIND ADVISORY
ELSEWHERE STARTING AT 14Z AND GOING UNTIL 00Z.

GOES SOUNDER DATA SHOWING PWATS OF NEAR 1.7 INCHES ALONG LA COAST
PUSHING NE AND THESE COULD REACH 1.8 INCHES BY THIS AFTERNOON ACROSS
WRN HALF OF OUR CWFA. SFC DEWPOINTS OF 65-68F WORKING NWD ALONG
SABINE RIVER AND WE STILL EXPECT MIDDLE 60S PUSHING AT LEAST TO THE
I-20 CORRIDOR BY LATE AFTERNOON. AS 1001MB LOW CENTER OVER SRN OK
MOVES ACROSS AR EWD ALONG I-40...OUR GRADIENT REMAINS 7MB+ FROM E-W
THROUGH EARLY EVENING AHEAD OF THE FRONT. GFS CONSISTENT SUPPORT OF
STRONG MOISTURE  TRANSPORT OF 50KTS+ WITH 850MB THETA E VALUES OF
330-33K BY AFTERNOON AND A 60-70KT 700MB PUNCH FROM THE SW BETWEEN
00-03Z FROM LAKE PROVIDENCE TO STARKVILLE...BOTH SPELL TROUBLE FOR A
DAMAGING WIND SWATH. UPWARD TRENDING INSTABILITY BOTHERSOME WITH
6.75-7C 700-500MB LAPSE RATES AND IMPRESSIVE WIND SHEAR VALUES
INCLUDING A SPLIT 120KT+ SWLY 200MB JET AXIS SPELLS AN EVEN GREATER
CASE FOR SCATTERED SVR STORMS AS 0-1KM HELICITIES PROGGED TO
330-390M*M/S*S AND 0-3KM VALUES 400-450M*M/S*S. SHOWALTERS OF MINUS
4...MLCAPES OF 800-1200J/KG ALSO CROSS SRN HALF OF CWFA JUST AHEAD
OF THE FRONT WHERE NOW STRONG TOR VALUES OF 7-9M/S*S EXIST FROM
ABOUT 22Z-05Z.

EXPECT A FEW SUPERCELLS THIS AFTERNOON WRN PORTIONS GRADUALLY
EVOLVING INTO A QLCS BY EVENING ALONG THE MS RIVER AND THEN MARCHING
EWD THROUGH OUR CWFA. MAIN COLD FRONT TONIGHT 02-08Z CROSSES THE
NATCHEZ TRACE CORRIDOR BEFORE MIDNIGHT WITH THE SQUALL LINE WELL
ORGANIZED AND ACCELERATING EWD THROUGH ERN MS BY 09Z. WILL KEEP HWO
TSRA WORDING AND LEAN TOWARD SRN PORTIONS AS HAVING HIGHEST TOR RISK
AND NRN PORTIONS DAMAGING SQUALL LINE WINDS. CONTINUING MENTION IN
ZONE PACKAGE(DUE TO LOCAL CHECKLISTS YIELDING CONSISTENTLY HIGH
VALUES). QPF AMOUNTS OF 2-3 INCHES BY WEDNESDAY MORNING APPEAR MOST
LIKELY ALTHOUGH LOCALLY HIGHER VALUES QUITE POSSIBLE.

POST FRONTAL RAINS SLOW DOWN OVER SERN MS WEDNESDAY MORNING AS AN
UPSTREAM CLOSED MID LEVEL LOW DEVELOPS OVER WRN GULF BY AFTERNOON.
THIS DEEPENING FEATURE THROWS BACK PLENTY OF UPGLIDE ON THE COOL
SIDE OF THE SURFACE FRONT TO MAINTAIN RAINS...ESPECIALLY OVER SERN
MS. MAV TEMP GUIDANCE WILL BE HARD TO BEAT WITHOUT SOME BIG SHIFTS
IN TIMING./40/

LONG TERM...THE EXTENDED FCST IS A HIGH RISK HIGH REWARD FCST...SO
YOU CAN FIGURE THAT THIS MEANS THERE IS A GOOD BIT OF UNCERTAINTY
WITH THE POTENTIAL FOR A BUSTED FCST. I WILL TRY TO COVER THE
POTENTIAL . THE GFS AND ECMWF HAVE PRETTY MUCH SWAPPED SIDES IN
REGARD TO TIMING. NOW THE GFS IS THE SLOWER MDL(PROBABLY TOO SLOW)
AND THE ECMWF IS PRETTY CLOSE TO LAST NIGHTS GFS TIMING. THE MDLS GET
INTO DECENT AGREEMENT HEADING INTO THE WEEKEND BUT BY NEXT WEEK THEY
REALLY START TO DIVERGE.

THE BIGGEST CONCERN IS WED NIGHT AND THU. THIS IS GETTING A LITTLE
RIDICULOUS AS THE MDLS CONTINUE TO BOUNCE BACK AND FORTH WITH THE
POSSIBILITY OF SNOW AND THIS TREND CONTINUED TONIGHT. THE LATEST GFS
AND ECMWF BOTH SHOW THE POTENTIAL FOR SNOW...AND POSSIBLY A PRETTY
SIGNIFICANT AMOUNT IF THINGS LINE UP RIGHT.

FIRST OFF LET ME SAY THAT CONFIDENCE IS LOW AND I AM HAVING A HARD
TIME BELIEVING THAT WE WILL GET MUCH SNOW BUT THE TRACK OF THE UPPER
LOW IS FAVORABLE. FIRST IT WOULD LEAD TO DYNAMIC COOLING AND BOTH
MDLS ARE SHOWING QUITE A BIT OF THIS. ALSO IT PUTS THE CWA UNDER THE
DEFORMATION ZONE. COMBINE THAT WITH A DEVELOPING TROWAL...WHICH IS
ADVERTISED BY THE GFS...AND YOU HAVE THE INGREDIENTS FOR MODERATE TO
HEAVY SNOW. ALSO FCST SNDGS BY BOTH THE GFS AND ECMWF SHOW THE COLUMN
AT SOME POINT COMPLETELY BELOW FREEZING WITH THE GFS INDICATING QUITE
A BIT OF LIFT IN THE DENDRITIC LAYER. RIGHT NOW I AM GOING TO TAKE A
BLEND OF THE MDLS AND JUST ADD LIGHT SNOW MIXING IN WITH RAIN DURING
THE OVERNIGHT HRS WED AND ON THU BUT WE MAY HAVE TO MAKE THAT
MODERATE SNOW IF THE MODELS REMAIN CONSISTENT. THE OPS RUN OF THE GFS
IS NOT OUT OF LINE WITH THE GFS ENSEMBLES AND THIS IS GIVING A LITTLE
MORE CREDIBILITY TO THE GFS. IF THE GFS ACTUALLY VERIFIES THEN THERE
WILL BE A STRIPE OF SIGNIFICANT SNOW ACROSS OUR CWA...BUT IF THAT
OCCURS THE LOCATION IS JUST TOO DIFFICULT TO PREDICT AT THIS TIME.
ALL IT TAKES IS A LITTLE DEVIATION IN TRACK OR STRENGTH IN THE UPPER
LOW AND THAT THIN STRIPE COULD BE DISPLACED 50 MILES OR SO. THAT
LITTLE CHANGE COULD ALSO BE THE DIFFERENCE BETWEEN GETTING SNOW OR
KEEPING EVERYTHING COMPLETELY LIQUID. SECOND IF THE DYNAMIC COOLING
IS NOT AS IMPRESSIVE AS THE MDLS ARE INDICATING THEN WE WILL LIKELY
STAY COMPLETELY LIQUID. ONE MORE NEGATIVE ASPECT...IT IS STILL EARLY
DECEMBER AND CLIMATOLOGICALLY SPEAKING THIS IS NOT THE BEST TIME FOR
US TO GET SNOW STORMS. NOW IF THIS WAS JAN OR FEB THEN WE WOULD
LIKELY BE TALKING ABOUT A SIGNIFICANT WINTER STORM.

PRECIP SHOULD COME TO AN END THU EVENING/OVERNIGHT AND SKIES WILL
START TO CLEAR OUT. TEMPS ARE A DIFFICULT PROPOSITION RIGHT NOW B/C
A LOT WILL DEPEND IF WE HAVE SNOW ON THE GROUND. IF THERE IS THEN
LOWS FRI MORNING WILL BE COLDER THAN EXPECTED. DUE TO THE
UNCERTAINTY I WILL JUST STICK WITH THE MEX GUI FOR NOW. HIGHS WILL
ALSO BE BELOW NORMAL WITH SOME LOCATIONS POSSIBLY QUITE COOL IF(BIG
IF THERE) IS SNOW ON THE GROUND.

THIS WEEKEND AND HEADING INTO NEXT WEEK THE PATTERN WILL FINALLY
CHANGE AND TEMPS WILL MODERATE WITH RAIN CHANCE INCREASING NEXT
WEEK. I HAVE JUST STUCK WITH THE MEX FOR THIS PERIOD FOR BOTH TEMPS
AND POPS. /CAB/

&&

.AVIATION...WINDY AND RAINY CONDITIONS WILL CONTINUE ACROSS THE
REGION THROUGH MUCH OF THE PERIOD. LOWER CEILINGS WERE MOVING INTO
THE NORTHWEST...WITH HEIGHTS AROUND 2500FT CONTINUING FOR THE NEXT
FEW HOURS. WILL MAINTAIN TEMPO GROUPS FOR LOWER HEIGHTS...VALUES
UPSTREAM AROUND 1500FT...EARLY IMPACTS WILL CONTINUE FOR GWO/GLH.
LOWER CLOUDS WILL CONTINUE TO FILL IN FOR THE OTHER LOCATIONS AROUND
20Z...WITH CEILINGS AROUND 2500FT. THUNDERSTORMS WERE APPROACHING
GLH. THE CURRENT FORECAST TIMING SEEMS OK FOR NOW...SO WILL NOT MAKE
ANY ADJUSTMENTS TO THE FORECAST. THE THUNDERSTORMS SHOULD CONTINUE
TO MOVE OUT OF THE AREA...SO WILL MAINTAIN LIGHT RAIN THROUGH THE
PERIOD. /07/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  44  48  36 /  95 100  50  63
MERIDIAN      69  47  51  39 /  82 100  64  70
VICKSBURG     74  44  46  36 / 100  83  39  56
HATTIESBURG   73  48  51  40 /  81 100  71  68
NATCHEZ       75  43  46  37 / 100  84  53  69
GREENVILLE    70  40  44  33 / 100  81  13  31
GREENWOOD     68  42  44  35 / 100 100  21  37

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM CST THIS
     AFTERNOON FOR MSZ026>033-036>039-042>066-072>074.

     WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MSZ018-019-025-
     034-035-040-041.

LA...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR LAZ007>009-015-
     016-023>026.

AR...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARZ074-075.

&&

22/40/CAB/07

In the hours before

Local storm report, Dec 9, 2:30 PM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     FLASH FLOOD      MOUND BAYOU             33.88N 90.73W
12/09/2008                   BOLIVAR            MS   PUBLIC

            LOCALIZED STREET FLOODING IN MOUND BAYOU.

&&

JFAIRLY
Local storm report, Dec 9, 2:44 PM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
244 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HEAVY RAIN       ROSEDALE                33.85N 91.03W
12/09/2008  E1.25 INCH       BOLIVAR            MS   EMERGENCY MNGR

            WEST BOLIVAR SCHOOL IN ROSEDALE REPORTED WATER COMING IN
            THRU THEIR DOORS, DUE TO SUDDEN DOWNPOUR.

&&

JFAIRLY
Local storm report, Dec 9, 2:52 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
252 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HEAVY RAIN       MOUND BAYOU             33.88N 90.73W
12/09/2008  E1.25 INCH       BOLIVAR            MS   PUBLIC

            LOCALIZED STREET FLOODING IN MOUND BAYOU, DUE TO SUDDEN
            DOWNPOUR.

&&

JFAIRLY
Local storm report, Dec 9, 4:02 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     LIDDIEVILLE             32.14N 91.85W
12/09/2008                   FRANKLIN           LA   UTILITY COMPANY

            POWER OUTAGES WERE REPORTED.

&&

JFAIRLY
Local storm report, Dec 9, 4:07 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
407 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FUNNEL CLOUD     HOLLY BLUFF             32.82N 90.71W
12/09/2008                   YAZOO              MS   PUBLIC

            FUNNEL CLOUD WAS SPOTTED ALONG HWY 16 AND OLD HIGHWAY
            149.

&&

JFAIRLY
Local storm report, Dec 9, 4:43 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
443 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TORNADO          2 SSE LOUISE            32.96N 90.58W
12/09/2008                   HUMPHREYS          MS   STORM CHASER

            REPORTED TORNADO ON THE GROUND IN AN OPEN FIELD NEAR NO 3
            ROAD.

&&

JFAIRLY

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 4:27 AM CSTLake Wind AdvisoryJANAdams, Attala, Carroll, Choctaw, Claiborne, Clarke and 34 more14 hr
Dec 9, 4:27 AM CSTWind AdvisoryJANBolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more14 hr
Dec 9, 12:22 PM CSTSevere Thunderstorm WarningJANBolivar53 min
Dec 9, 1:08 PM CSTSevere Thunderstorm WarningJANBolivar, Sunflower52 min
Dec 9, 1:37 PM CSTTornado WarningJANBolivar, Leflore, Sunflower38 min
Dec 9, 2:46 PM CSTTornado WarningJANIssaquena, Sharkey44 min
Dec 9, 3:26 PM CSTTornado WarningJANSharkey, Yazoo49 min
Dec 9, 3:32 PM CSTTornado WarningJANIssaquena, Warren43 min
Dec 9, 4:03 PM CSTTornado WarningJANHumphreys, Yazoo42 min
Dec 9, 4:05 PM CSTFlash Flood WarningJANBolivar, Carroll, Claiborne, Grenada, Holmes, Humphreys and 7 more4 hr
Dec 9, 4:16 PM CSTTornado WarningJANSharkey20 min
Dec 9, 4:16 PM CSTTornado WarningJANIssaquena, Warren, Yazoo44 min
Dec 9, 4:23 PM CSTSevere Thunderstorm WarningJANHumphreys, Leflore, Sharkey, Sunflower, Washington52 min
Dec 9, 4:39 PM CSTFlash Flood WatchJANAdams, Attala, Choctaw, Claiborne, Clarke, Clay and 29 more13 hr
Dec 9, 4:45 PM CSTTornado WarningJANHolmes, Humphreys45 min
Dec 9, 5:04 PM CSTSevere Thunderstorm WarningJANCarroll, Grenada, Holmes, Humphreys, Leflore, Montgomery and 1 more41 min
Dec 9, 5:30 PM CSTTornado WarningJANHolmes45 min
Dec 9, 5:47 PM CSTTornado WarningJANHumphreys, Sharkey, Yazoo43 min
Dec 9, 5:48 PM CSTTornado WarningJANIssaquena, Warren42 min

Nearby

Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.